Vol. 67, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Weyl’s inequality and quadratic forms on the Grassmannian

Patricia Andresen and Marvin David Marcus

Vol. 67 (1976), No. 2, 277–289
Abstract

This paper is concerned with the largest absolute value taken on by an m-square principal subdeterminant in any unitary transform of an n-square complex matrix A. For m = 1 this maximum coincides with the numerical radius of A. The results obtained constitute generalizations of the Gohberg-Kreĭn analysis of the case of equality in Weyl’s inequalities relating eigenvalues and singular values.

Mathematical Subject Classification 2000
Primary: 15A42
Milestones
Received: 12 August 1976
Published: 1 December 1976
Authors
Patricia Andresen
Marvin David Marcus